I was prescribed Venlafaxine (the generic form of Effexor, an anti-depressant) today. I didn't really mention my ED to the psychiatrist because I didn't feel it would have an impact on what she gave me, but now I'm thinking I should have.
I've been reading all kinds of stories online that Venlafaxine "causes" weight gain, sometimes as much as 45lbs, and it seems that every story I read people say after they started taking it, the gained weight. However, I know it's not "cause and effect" - some people just want to tell themselves they gained 45lbs from taking a pill - but what if it really does cause that much weight gain?
Any experiences? I've only been on it for, as I speak, one day, so it's not like I can't just call the lady and have her give me something else, but it worries me. Gah.
Results 1 to 7 of 7
Thread: Venlafaxine. Weight gain?
Venlafaxine. Weight gain?I give myself very good advice, but I very seldom follow it.
I've been on effexor. Try not to worry too much about what the websites say. Effexor is one of the few "weight neutral" anti-depressants. You shouldn't gain significant weight on it. I've been on it three times at various intervals and never gained weight at all. You'll probably have to take it for 6-8 weeks to really assess how it will affect you. Good luck with it.
it really depends on the person, and you wont gain 45 lbs over the course of 6-8 weeks...if you notice rapid weight gain after a few weeks without changing your habits, then go back and talk to the doc. for now though dont worry about it...i was on wellbutrin for a while, which my current doc said usually causes loads of weight gain (apparently the info on the internet is false, it was put out that it caused weight loss or no weight change so that people afraid of weight gain would still take an antidepressant) and my weight didnt change..i didnt lose but i didnt gain either.
right now the most important thing is probably your mood/emotional well-being...depression fckn sucks, no other way to say it :/"Man has a body which is at once his burden and his temptation. He drags it along, and yields to it. He ought to watch over it, to keep it in bounds; to repress it, and to obey it only at the last extremity. It may be wrong to obey even then..."
~ Victor Hugo, Les Misérables
I took the first dose last night before bed. I'm going to ask if I can get something else or to lower the dosage. I didn't sleep at all, I was so shaky and dizzy I could hardly stand up, I was tired as hell but couldn't get to sleep. I'm still shaky. I'm on 75mg of it now but maybe I can have the dosage lowered if she can't find anything else.I give myself very good advice, but I very seldom follow it.
05-07-2011 #5Veteran Member
- Join Date
- Oct 2010
A family member gained weight on it and it caused them to become numb and careless . For me it didn't cause any weight gain but made me numb and out of it.
I have been on Venlafaxine for 3 months now. I have lost some weight. It seems to reduce my appetite. The dizziness and other side effects only lasted around 5 days for me. I started with 75 mg. When my dosage was doubled, I had a few days of feeling dizzy/weak/shaky again, then I was ok again. I take my pill every morning and I don't have trouble sleeping. You could try that. Best of luck!
JenUG: Pretty, strong, healthy, happy :-)
05-08-2011 #7Veteran Member
- Join Date
- Feb 2011
I am on Venlafaxine for the second time and have been back on it for a year now. It has never caused me to gain any weight. In fact, I lost weight in the beginning this time, but that was mainly as the nausea (I started out on too high of a dose) became the beginning of a relapse. However, my body got used to it quickly and the nausea went away quickly. I take mine in the morning and now have no side effects whatsoever. But yeah, no weight gain. I am ultra-paranoid about such things and wouldn't be taking it if I thought for a second that it was messing with my weight.